MAUDE Adverse Event Report: CONFORMIS INC IMPACTOR HANDLE, ED-07827, CATALOG NUMBER: 1080-212; REUSABLE SURGICAL INSTRUMENT

CONFORMIS INC IMPACTOR HANDLE, ED-07827, CATALOG NUMBER: 1080-212; REUSABLE SURGICAL INSTRUMENT
Catalog Number 1080-212
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
The complaint reports that a screw fell out of the impactor handle, ed-07827, during surgery and landed on the floor after impacting the keel punch into the tibia.There was no impact to the surgery and there was no harm to the patient.
 
Additional Manufacturer Narrative
This complaint was issued august 23, 2023 regarding an impactor handle, ed-07827.The lot number, visible on the device's direct part marking, is c201001.This indicates a manufacture date of march 10, 2020.The complaint reports that a screw fell out of the impactor handle, ed-07827, during surgery and landed on the floor after impacting the keel punch into the tibia.There was no impact to the surgery and there was no harm to the patient.Pictures were provided from the complainant and the device was returned for investigation.From a visual assessment of the device, in addition to the missing screw, one of the internal locking arms was dislocated and not in the correct position (see investigation picture 2).Visually the screw threads had wear and little red loctite was visible.Upon disassembly of the device, it was evident that the locking arms of the button mechanism were broken off.It can be concluded that the cause was multifactorial.Broken components, thread wear, and lack of loctite caused the screw to fall out of the handle.The design has already been changed from a multi-component button held in place by front facing screws to a one-piece button held in place by pins fully contained within the handle.The changes were implemented on two design changes, dco-011406 and dco-012131.

Brand Name
IMPACTOR HANDLE, ED-07827, CATALOG NUMBER: 1080-212
Common Device Name
REUSABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
CONFORMIS INC
600 technology park dr.
fourth floor
billerica MA 01821
Manufacturer (Section G)
CONFORMIS INC
600 research dr
wilmington MA 01887
Manufacturer Contact
terrance wong
600 technology park dr
fourth floor
billerica, MA 01821
MDR Report Key17754933
Report Number3004153240-2023-00028
Device Sequence Number20635631
Product Code LXH
UDI-Device Identifier00810933030582
UDI-Public00810933030582
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1080-212
Device Lot NumberC201001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient SexUnknown